MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS
Model Number GCB00
Medical Device Problem Codes Crack (1135); Material Fragmentation (1261); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3, a4, and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6b - explant date: not applicable - lens remains implanted; therefore, not explanted.Section e1 - telephone number: (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the plastic rim of the preloaded monofocal intraocular lens (iol) system broke during lens injection inside the eye of the patient, resulting in a fragment of the cartridge being released into the eye.The customer indicated experiencing resistance while advancing the lens through the cartridge.They noted that a similar incident had previously occurred.The lens itself remained intact and was successfully implanted without damage or patient injury.No further information has been provided.A separate report is being submitted to capture the other occurrence of the same issue.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: 29-dec-2025.Section h3 - device evaluated by manufacturer? yes.Device evaluation: visual inspection revealed that the smartload device was received with viscoelastic residue distributed throughout the cartridge.The cartridge tip was observed to be cracked and damaged.No issues were observed with the lens module and device assembly.Photographs provided by the customer were evaluated.The photographs displayed the suspect cartridge.The cartridge tip was observed to be torn and damaged; with the torn piece loose and separated from the cartridge tip.The complaint issue "cartridge tip cracked/damaged" was identified during product and photograph evaluation.The complaint issue "product loose particles" was identified during photograph evaluation.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The complaint issue "difficult to use" was not identified during product evaluation.Conclusion: based on the complaint investigation results, no product deficiency or product malfunction were found.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SMARTLOAD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23846044
Report Number3012236936-2025-000315
Device Sequence Number9572150
Product Code HQL
UDI-Device Identifier05050474620698
UDI-Public(01)05050474620698(17)280627
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGCB00
Device Catalogue NumberGCB0000245
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer01/05/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown